Alert archive / South Carolina / Flash Flood Warnings in 2005
Flash Flood Warning 3, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Jul 28, 2005, 3:47 PM EDT for Lexington County, Richland County, South Carolina. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2005, 3:47 PM EDT (19:47 UTC)
- Expired
- Jul 28, 2005, 5:15 PM EDT
- In force
- 88 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Lexington County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 7 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3697 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KCAE 281947 FFWCAE SCC063-079-282115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 347 PM EDT THU JUL 28 2005 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * FLASH FLOOD WARNING FOR... RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 515 PM EDT * AT 347 PM EDT...RADAR INDICATED VERY HEAVY RAIN OCCURRING FROM A THUNDERSTORM NEAR THE COLUMBIA METRO AIRPORT...MOVING NORTHEAST AT 15 MPH. * FLASH FLOODING IS EXPECTED IN AND AROUND... WEST COLUMBIA AND CAYCE... COLUMBIA... FOREST ACRES... REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE, AT 1, 800 7 7 5, 7 1 9 9. LAT...LON 3402 8121 3391 8109 3395 8088 3411 8105 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:41 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 28, 2:41 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
241 PM EDT THU JUL 28 2005
.SHORT TERM (TONIGHT THROUGH SUNDAY)...
FRONTAL BOUNDARY EAST TO WEST ARCOSS THE AREA. AIRMASS MODERATE TO
STRONGLY UNSTABLE. SCATTERED TSRA DEVELOPING AND SHOULD CONTINUE
INCREASE IN COVERAGE DURING THE AFTERNOON WITH THETA E RIDGE RUNNING
NORTH TO SOUTH ACROSS THE AREA. A FEW OF THE STORMS COULD BECOME
SEVERE THRU EVENING. WILL SET POP FOR TNGT CHC/LIKELY CLOSER TO
RELEASE TIME. WILL INCLUDE ISOLATED SEVERE IN ZONES FOR THIS EVENING.
MODELS IN GENERAL AGREEMENT...KEEPING UPPER LEVEL RIDGE OFF THE
COAST... UPPER LEVEL TROUGH TO THE WEST AND BURFACE BOUNDRY IN THE
AREA THRU THE PERIOD. SEVERAL WEAK SHORTWAVES WILL MOVE ACROSS THE
AREA IN UPPER SOUTH TO SOUTHWEST FLOW THRU SUN. PH2O OF 2 PLUS
INCHES...DAY TIME HEATING... LOW LEVEL BOUNDARY AND SHORTWAVES SHOULD BE
ENOUGH FOR LIKELY POPS IN THE AFTERNOON/EVENING...CHANCE AT NIGHT.
WILL KEEP TEMPS WITHIN A FEW DEGREES OF 90. ISOLATED STORMS WILL
PRODUCE RAINFALL AMOUNTS NEAR 3 INCHES IN A SHORT TIME.
&&
.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
NEARLY STATIONARY FRONTAL SYSTEM OVER THE EASTERN CAROLINAS SUN
CONTINUES MONDAY DISSIPATING ALONG THE COAST TUE. SURFACE TROUGH
DEVELOPS ALONG THE COAST WED WITH ASSOCIATED SFC LOW EAST OF FL.
WEAKENING COLD FRONT TO NORTHWEST WED DROPS SOUTHWARD AND DISSPATES
THU. WILL GO WITH HIGH CHANCE POPS AND MAX TEMPS BELOW NORMAL MON
GRADUALLY WARMING TO NEAR NORMAL WED/THU AS AIRMASS DRIES AND POPS
DECREASE.
&&
.AVIATION...
MOISTURE SPREADING NORTH INTO THE MIDLANDS FROM EASTERN GEORGIA.
WEAK STATIONARY FRONT ACROSS MIDLANDS WILL BE FOCUS FOR
CONVECTION. EXPECT WIDESPREAD CUMULUS DEVELOPMEMT WITH A SCATTERED
TO NUMEROUS THUNDERSTORMS FROM CSRA NORTH TO CAE BY LATE THIS
AFTERNOON INTO EARLY EVENING WITH STRONG INSTABILITY ACROSS THE
REGION. A FEW AREAS IFR DUE TO VISIBILITY IN SHOWERS. EARLY
MORNING FOG ESPECIALLY AT AGS/OGB AREAS...IFR OTHERWISE MVFR DUE
TO HAZE AROUND 12Z.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...AIR STAGNATION ADVISORY FOR LANCASTER COUNTY THRU 7 PM TODAY.
HEAT ADVISORY FOR THE CENTRAL AND SOUTHERN MIDLANDS THRU 7PM
TODAY.
GA...HEAT ADVISORY TIL PM ENTIRE AREA TODAY.
25/25/Hazardous weather outlook, Jul 28, 4:15 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE COLUMBIA SC 415 AM EDT THU JUL 28 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-290900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 415 AM EDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING FOR HEAT INDEX VALUES OF 105 TO 110 FOR THE SC MIDLANDS AND THE CSRA OF GEORGIA. AN AIR STAGNATION ADVISORY IS IN EFFECT FOR LANCASTER COUNTY SC TODAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. ISOLATED SEVERE STORMS ARE POSSIBLE WITH WIND GUSTS TO 60 MPH THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 28, 1:45 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 145 PM EDT THU JUL 28 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 282045- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 145 PM EDT THU JUL 28 2005 ...THUNDERSTORMS DEVELOPING RAPIDLY ACROSS THE CENTRAL SAVANNAH RIVER AREA AND SOUTHERN MIDLANDS... AT 140 PM NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SCATTERED SHOWERS AND THUNDERSTORMS FROM NEWBERRY COUNTY SOUTH ACROSS AIKEN COUNTY...TO THE AUGUSTA AREA. THESE STORMS WILL CONTINUE TO INTENSIFY AND MOVE NORTH TOWARD THE COLUMBIA METRO AREA DURING THE LATE AFTERNOON AND EARLY EVENING. THUNDERSTORMS WILL BECOME NUMEROUS ACROSS THE MIDLANDS. THERE IS THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS. DAMAGING AROUND 60 MPH WILL BE THE MAIN THREAT. LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS...1 TO 2 INCHES. STAY TUNED TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR THE LATEST INFORMATION. AWP
Local storm report, Jul 28, 3:14 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
314 PM EDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG 8 ESE BATESBURG 33.86N 81.42W
07/28/2005 LEXINGTON SC LAW ENFORCEMENT
LEXINGTON COUNTY SHERIFF REPORTS TREES DOWN ALONG I-20
BETWEEN MILE MARKERS 40 AND 44.
&&
KILMERLocal storm report, Jul 28, 3:30 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
330 PM EDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL CAYCE 33.96N 81.06W
07/28/2005 0.75 INCH LEXINGTON SC PUBLIC
PENNY SIZED HAIL REPORTED IN CAYCE BY PUBLIC.
&&
KILMERLocal storm report, Jul 28, 3:36 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
336 PM EDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND GST 3 SW WEST COLUMBIA 33.96N 81.12W
07/28/2005 60 MPH LEXINGTON SC OFFICIAL NWS OBS
THUNDERSTORM WIND GUST AT 60 MPH REPORTED AT COLUMBIA
METROPOLITAN AIRPORT.
&&
KILMERThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:07 AM EDT | Heat Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Edgefield and 6 more | 13 hr |
| Jul 28, 2:55 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 50 min |
| Jul 28, 3:24 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 65 min |
| Jul 28, 3:41 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 34 min |
| Jul 28, 5:21 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 39 min |
| Jul 28, 5:45 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, Saluda | 60 min |
| Jul 28, 6:00 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 32 min |
Nearby
Flash Flood Warnings in South Carolina, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.